EconPapers    
Economics at your fingertips  
 

Efficient Estimation and Identification of Simultaneous Equation Models with Covariance Restrictions

Jerry A Hausman, Whitney Newey and William Taylor ()

Econometrica, 1987, vol. 55, issue 4, 849-74

Abstract: The authors consider estimation of simultaneous equations models with covariance restrictions. They consider FIML estimation and extend J. A. Hausman's instrumental variables interpretation of the FIML estim ator to the covariance restrictions case. A slight variation on the i nstrumental variables theme yields a simple, efficient alternative to FIML. The authors augment the original equation system by equations implied by the covariance restrictions, linearized around an initial consistent estimator, and perform three-stage least squares to obtain an asymptotically efficient estimator. They also present a simple me thod of obtaining an initial consistent estimator when the covariance restrictions are needed for identification. Finally, they consider i dentification from the standpoint of the moment restrictions implied by instrument-residual orthogonality and covariance restrictions. Copyright 1987 by The Econometric Society.

Date: 1987
References: Add references at CitEc
Citations: View citations in EconPapers (38)

Downloads: (external link)
http://links.jstor.org/sici?sici=0012-9682%2819870 ... O%3B2-B&origin=repec full text (application/pdf)
Access to full text is restricted to JSTOR subscribers. See http://www.jstor.org for details.

Related works:
Working Paper: Efficient Estimation and Identification of Simultaneous Equation Models with Covariance Restrictions (1985)
Working Paper: Efficient Estimation and Identification of Simultaneous Equation Models with Covariance Restrictions (1983)
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:ecm:emetrp:v:55:y:1987:i:4:p:849-74

Ordering information: This journal article can be ordered from
https://www.economet ... ordering-back-issues

Access Statistics for this article

Econometrica is currently edited by Guido Imbens

More articles in Econometrica from Econometric Society Contact information at EDIRC.
Bibliographic data for series maintained by Wiley Content Delivery ().

 
Page updated 2025-03-24
Handle: RePEc:ecm:emetrp:v:55:y:1987:i:4:p:849-74